Alert archive / Kentucky / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 10, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Mar 31, 2005, 12:15 AM CST for Monroe County, Kentucky. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2005, 12:15 AM CST (06:15 UTC)
- Expired
- Mar 31, 2005, 1:00 AM CST
- In force
- 45 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
County Monroe County, KY
The radar
The Nashville radar (KOHX), 81 km from the middle of the area, began a volume at 06:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 6.3 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -410 J/kg
- Mixed-layer LCL
- 1599 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLMK 310616 SVRLMK KYC171-310700- /O.NEW.KLMK.SV.W.0010.050331T0615Z-050331T0700Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 1215 AM CST THU MAR 31 2005 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MONROE COUNTY IN SOUTH CENTRAL KENTUCKY * UNTIL 100 AM CST * AT 1212 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 20 MILES SOUTHWEST OF TOMPKINSVILLE...OR ABOUT 37 MILES SOUTHEAST OF BOWLING GREEN...AND MOVING NORTHEAST AT 90 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... TOMPKINSVILLE BY 1225 AM CST REPORT SEVERE WEATHER TO YOUR NEAREST LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN LOUISVILLE. LAT...LON 3665 8601 3649 8591 3663 8547 3685 8565 $$ JA
2 follow-up statements
000 WUUS53 KLMK 310619 CCA SVRLMK KYC171-310700- /O.NEW.KLMK.SV.W.0010.050331T0615Z-050331T0700Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 1215 AM CST THU MAR 31 2005 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MONROE COUNTY IN SOUTH CENTRAL KENTUCKY * UNTIL 100 AM CST * AT 1212 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 20 MILES SOUTHWEST OF TOMPKINSVILLE...OR ABOUT 37 MILES SOUTHEAST OF BOWLING GREEN...AND MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... TOMPKINSVILLE BY 1225 AM CST REPORT SEVERE WEATHER TO YOUR NEAREST LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN LOUISVILLE. LAT...LON 3665 8601 3649 8591 3663 8547 3685 8565 $$ JA
000 WWUS53 KLMK 310650 SVSLMK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 148 AM EST THU MAR 31 2005 KYC171-310700- /O.CON.KLMK.SV.W.0010.000000T0000Z-050331T0700Z/ MONROE KY- 1248 AM CST THU MAR 31 2005 ...THE SEVERE THUNDERSTORM WARNING IN EFFECT UNTIL 100 AM CST FOR MONROE COUNTY HAS BEEN CANCELLED... AT 1242 AM CST...THE STORM HAD MOVED NORTHEAST OF MONROE COUNTY AND WEAKENED. NO REPORTS OF SEVERE WEATHER HAVE BEEN RECEIVED. LAT...LON 3665 8601 3649 8591 3663 8547 3685 8565 $$ JA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 2:10 PM CST, 10 hours 5 minutes earlier.
Area forecast discussion, Mar 30, 2:10 PM CST, 10 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 310 PM EST WED MAR 30 2005 .SHORT TERM FORECAST (TONIGHT THROUGH SATURDAY AFTERNOON) MAIN FORECAST PROBLEM IN SHORT TERM IS DEALING WITH SEVERE WEATHER THREAT FOR TONIGHT. 60 DEG SFC DEWPOINTS NOW INTO SERN MO...HOWEVER MID 60S DEWPOINTS NOT LIKELY INTO KY AS EARLIER EXPECTED. A STRONG 80 TO 90 KT MID LEVEL JET HOLDING JUST TO N AND WEST OF FA...LIKEWISE THE BEST CAPES AND LIS HOLDING JUST TO W AND N OF FA DURING THE OVERNIGHT PERIOD. OUR MAIN SEVERE WEATHER THREAT WOULD SEEM TO BE A LINE OF STRONG THUNDERSTORMS LATER TONIGHT WITH GUSTY WINDS AND LARGE HAIL A POSSIBLITY. THE NEXT MAIN FORECAST PROBLEM IS A DEEPENING COLD TROUGH OVER THE LOWER OHIO VALLEY REGION ON FRIDAY THAT SHOULD EXIT THE REGION BY OR DURING THE DAY ON SATURDAY. RATHER IMPRESSIVELY COLD 1000 TO 500 MB THICKNESS VALUES WITH THIS SYSTEM...THAT...IF REALIZED...COULD LEAD TO A MIX OF RAIN AND SNOW AS THE PCPN ENDS IN ECNTRL KY LATE ON FRIDAY NIGHT INTO EARLY SATURDAY MORNING. SO I DECIDED TO MENTION A MIX OF RAIN AND THERE SNOW THERE LATE ON FRIDAY NIGHT INTO SATURDAY MORNING WHICH AGREES WITH ILN AND JKL ASSESMENTS TOO. AB .IN THE EXTENDED...(SATURDAY NIGHT THROUGH WEDNESDAY)... ZONAL FLOW ON SUNDAY BECOMES MORE AMPLIFIED BY MONDAY AFTERNOON DUE TO TRANSITIONAL H5 RIDGE. THIS WILL CONTINUE THROUGH TUESDAY EVENING. ON TUESDAY AM...LONG WAVE TROUGH OVER THE HIGH PLAINS WILL INITIATE CYCLOGENESIS OVER NM/TX (KIND OF LIKE LAST WEEKEND). THIS WILL TAKE AN EVEN FURTHER SOUTH TRACK THAN LAST WEEKEND. UPPER LOW ON GFS AND DGEX MOVING INTO THE ARLATX ON WEDNESDAY WITH THE TROUGH AXIS RIGHT OVER THE CWA ALL DAY WEDNESDAY. THIS SHOULD BRING SCATTERED SHOWERS AND MOSTLY CLOUDY SKIES ACROSS THE REGION AND SLIGHTLY COOLER TEMPS. IN FAIRLY GOOD AGREEMENT WITH SURROUNDING WFOS WITH CHC POPS ON WEDNESDAY. && .LMK WATCHES/WARNINGS/ADVISORIES... .IN...NONE. .KY...NONE. && AB/JDG
Hazardous weather outlook, Mar 30, 7:07 PM CST, 5 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 807 PM EST WED MAR 30 2005 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-311000- ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY- BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK IN-CLARK KY- CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY- FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY- HANCOCK KY-HARDIN KY-HARRISON IN-HARRISON KY-HART KY-HENRY KY- JEFFERSON IN-JEFFERSON KY-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY- MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALFE KY-MONROE KY- NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN- RUSSELL KY-SCOTT IN-SCOTT KY-SHELBY KY-SIMPSON KY-SPENCER KY- TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON IN-WASHINGTON KY- WOODFORD KY- INCLUDING THE CITIES OF...BARDSTOWN...BOWLING GREEN... CAMPBELLSVILLE...COLUMBIA...CORYDON...CYNTHIANA...DANVILLE... ELIZABETHTOWN...FRANKFORT...FRANKLIN...GLASGOW...HARDINSBURG... HARRODSBURG...JASPER...LEITCHFIELD...LEXINGTON...LOUISVILLE... NEW ALBANY...RICHMOND...RUSSELLVILLE...SHELBYVILLE...STANFORD... VERSAILLES...WINCHESTER 807 PM EST (707 PM CST) WED MAR 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. .DAY ONE...TONIGHT. THE COMBINATION OF AN UPPER LEVEL DISTURBANCE OVER IOWA...A STRONG UPPER LEVEL JET STREAM...AND A COOL FRONT OVER THE MIDDLE MISSISSIPPI VALLEY WILL SET THE STAGE FOR SCATTERED TO NUMEROUS THUNDERSTORMS LATE TONIGHT...SOME OF WHICH COULD BE SEVERE. THE BEST CHANCE FOR SEVERE WEATHER WILL BE ALONG AND NORTH OF A LINE FROM HARTFORD TO LOUISVILLE TO NEW CASTLE. HAIL AND DAMAGING WINDS ARE THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ANOTHER SYSTEM WILL MOVE INTO THE AREA ON FRIDAY...PRODUCING MORE SHOWERS AND A FEW THUNDERSTORMS ACROSS THE AREA INTO FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED TONIGHT. SPOTTERS, EMERGENCY MANAGEMENT, AND LAW ENFORCEMENT SHOULD MONITOR NOAA WEATHER RADIO, MEDIA, OR WEATHER.GOV/LOUISVILLE ON THE INTERNET FOR FURTHER WEATHER INFORMATION TONIGHT. PLEASE RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. 13
In the hours before
Local storm report, Mar 31, 12:04 AM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
104 AM EST THU MAR 31 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0103 AM TSTM WND GST BEAVER DAM 37.41N 86.88W
03/31/2005 50 MPH OHIO KY TRAINED SPOTTER
&&
SZAPPANOSSpecial weather statement, Mar 31, 12:04 AM CST, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 104 AM EST THU MAR 31 2005 KYZ024-026-027-310700- BRECKINRIDGE KY-GRAYSON KY-OHIO KY- INCLUDING THE CITIES OF...HARDINSBURG...LEITCHFIELD 1204 AM CST THU MAR 31 2005 AN AREA OF THUNDERSTORMS WILL MOVE ACROSS OHIO, BRECKINRIDGE, AND GRAYSON COUNTIES THROUGH 1 AM CST. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH AND PEA SIZE HAIL. JA
Nearby
Severe Thunderstorm Warnings in Kentucky, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.